U.S. doctors online nowAsk doctors free
ZA
A 67-year-old male asked:

Hi i have been on chemo therapy for the past three years with very few side effects. i started a a new one called hycanptin two weeks ago. i have been so violently ill with vomiting and diahrea is this normal?

1 doctor answer1 doctor weighed in
Dr. Jocelyn Tan
32 years experience
Side effect hycamtin: Also known as topotecan. Yes severe diarrhea is a known side effect, as well as vomiting and nausea. There is medication to prevent or lessen these side effects. When nausea or diarrhea become severe it might lead to dehydration and more serious problems such as kidney failure. Stopping the drug to allow recovery and future dose reduction or discontinuing it altogether are options .

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

Related questions

A 48-year-old member asked:
1 doctor answer2 doctors weighed in
A 40-year-old member asked:
1 doctor answer3 doctors weighed in
Last updated Apr 21, 2018

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.